ACE inhibitors and coughing
Type of Spiritual Experience
Let me put this simply.
ACE inhibitors produce bronchoconstriction - shortness of breath, which in turn causes people to cough.
The solution these people have come up with is [sigh] yet more drugs but miracle upon miracle they mention theophylline and theophylline is in chocolate, plus a number of other foods - so the cure is dark chocolate, greens, coffee or tea!
Of course there is also the option to not use the ACE inhibitors.
A description of the experience
Pharmacotherapy. 1999 Jul;19(7):804-10. Treatment of ACE inhibitor-induced cough. Luque CA, Vazquez Ortiz M. Department of Pharmacy Practice, College of Pharmacy, Nova Southeastern University, Fort Lauderdale, Florida 33328, USA.
Angiotensin-converting enzyme (ACE) inhibitors are widely administered to treat numerous medical conditions.
Although they are generally well tolerated, they are associated with a dry cough that can lead to discontinuation of treatment.
Data concerning the frequency, onset, and clinical effects vary among the agents. When discontinuing the ACE inhibitor is not an ideal option, pharmacologic treatment of the cough may be considered, such as cromolyn, baclofen, theophylline, sulindac, and local anesthetics.